ADVERTISEMENT
brian mattingly

kepra

does anyone know anything about kepra?

Comments

Re: kepra--bowel problems

May I ask you how often and what kind of seizures you suffer from? Do you take Keppra only?

I take Keppra too combined with Zonesamid/Zonegran, Frisium and antidepressiva called "Seropram". Keppra in the morning and evening, each 1000 mg. Yes, it's a lot, but I've daily seizures and tried a lot of combinations in my life. All of them make me very tired and I'm not able to concentrate myself as the average of the people.

In the mid of March, I'll be ready for the second surgery.

 

Re: kepra--bowel problems

gratefulmouse---Hi, I only had three seizures in my entire life...my first was when I was 47 and then one at 54 and then my most recent one 56yrs old....so I consider myself blessed in the fact that I raised 5 kids and never had this. when I do have them I do go out and dont remember what happened. I have been fortunate in the fact that the first time...I was at work and two nurses attended me so I could breathe as I fell backwards and then my husband was home for the second one I fell backwards and let out this warhoop sound...a  yelp if you will and then the  third one I was home alone and fell forward thank God and woke on the floor with my head turned to the side. I was alive and crawled to the toilet and then to my bed where i had to remember how to dial the phone to call my husband...thank goodness for cell phones with phone numbers already in them...he came home which took an hr as we live in the houston area....then he took me to the hospital where i waited 5 hrs to see a dr....everything was checked but my body which sustained a painful fall....my ribs and back still hurt and that was about 5 wks ago.....so keppra is the only pills im on and Im at the point of 1750mgs now....I was on 2000mgs but I had this huge headache come up and severe depression which incapacitated me...so I went down to 1500mgs and then am slowly going up again. I have to say though....the side affects are pretty severe...dizziness,  nausea, headaches, depression, anxiety, aches and pains....I guess the depression and anxiety might be considered moodiness which might seem normal side affects for this meds to a dr...I mentioned it when I changed over and they acted like it was normal....anyway...I did change from the 500mgs pills to the 250mg pills....it does make a difference in the fact that as soon as the tablet hits my stomach it doesnt explode or my stomach doesnt explode...however, there is still a stomach  upset later..when the actual pill breaks down....you see women over a certain age and sometimes just women cannot handle iron in any form which means just a sensitivity to iron ...in the 500mgs and the 750mgs pills of keppra there is iron oxide ...yellow and red....its just the coloring on the outside of the pills and the reason why gas and air begin to happen immediately when the pill enters the stomach....then it goes away but leaving air in the abdomen which has to be passed and sometimes causes other problems....so..I have at least eliminated the instant gassy air in my stomach by going to the 250mgs...the 1000mgs is a white pill and that means it may not have the iron oxide in it either....so when and if I get to the 1000 twice a day I shouldnt have that problem. I only wish I didnt have to take this meds at all since I only had three seizures ever...also it seems to make my pains my body incurred from the fall hurt more...ouch.....hope this helps ...God bless you and keep you...

Re: kepra

gratefulmouse..Hi, I had bowel problems while taking the 500mg coated with iron oxide...it was only gas actualy.....well, when I started the blue 250mgs no problem or so i thought....actually I have been fine...

I have all sorts of bowel problems irregardless ....I have adhessions from past surgeries causing me grief...attachiing themselves to my bowel and  causing impaction...

 recently I went on a jet to babysit my grandkids...and when going up in the air twice...I had problems with air..I dont know if it is the keppra or something else...Im on an antidepresant that causes bowel problems...

 anyway I have this bubble under myleft rib...I can go ..have a bowel movement and pass gas ..haha...but that dang bubble is still there..it started to go when I was babysiting the kids ..b ut then I had to fly back and bang..there it went...the bubble resurfaced....its there now..it moves about in my large colon...even though I have bowel movements or pass gas...

 now you said you had to be hospitalized for the bowel problems...what exactly were they or what happened ..so I can tell if that is what is happening to me...I had to go to emergency and they did a regular xray and saw that I was impacted...but I had been going to the bathroomm...and they gave me a laxative and I went and cleared myself up but the huge bubble was still there.....

 so please let me know ok..it might help me...I can tell my dr to look for what you might have experienced or not.....right now I am having to suffer with this for 4 wks and no one cares because i have NO FEVER, NO VOMITING AND NOT EVEN DIAHREA OR BLOODY STOOLS...gee so i have to suffer with this huge bubble there ..its kind of scary...I remember when my  mother was younger and I was a kid ..my mom had a bubble in her gut and she said no surgery and ...they stuck her with a syringe..or needle and poppped the back of the syringe off and the gas expelled from  her bubble through it and man the smell would kill a man at 10ft away...well, she was fine after that..she had al ittle bloody stool and was ook......strange ..

 anyway waiting for your answer thanks for any  help I can get....here is my email  vickiec51@hotmail.com

Re: kepra

Be carefull when you first start useing it. In the first couple of weeks you will feel "weird " follow your doctors recomendations after a month or so  you feel much better if this does feeling dos not change , call your doctor right away

Re: kepra

Be carefull when you first start useing it. In the first couple of weeks you will feel "weird " follow your doctors recomendations .After a month or so  you should feel much better , but if these feelings do not change , call your doctor right away

Pages